Vertigo


#1
I was diagnosed with vertigo today after months of awful dizziness. The doctor gave me Prochlorperazine but after getting the prescription I read the leaflet which said "Do not take if you have PD.

I phoned the doctor who said it wouldn't hurt me but might make my PD symptoms worse. What should I do?

I can't stand this vertigo but don't knowif i should take the meds.Has anyone else tried this?

#2
Hi caroline
Could you cope if your PD became worse? The Doctor should of explained that this medication for vertigo may effect your PD and put your mind at rest.
I would try the medication and see if it helps you with the vertigo. If you have side effects that make your PD worse and struggle to cope, then STOP.

Good luck caroline love PB X

#3
Thanks PB

I have done as you suggest and taken one, we will see what happens!!! I need to do something to get rid of the vertigo, it is awful and I have had it on and off for years, It has got a lot worse recently.

Caroline x

#4
Hi Carolineb211,

I'd def. get onto a PD nurse or neuro about this. Isn't vertigo a nervous system disorder as well. At the very least they will be able to say why you should not take this tablet when you have PD.

I know someone who has vertigo and gets by on lemongrass (I should find out if it is in a capsule form or as a tea). Obviously speak to a PD professional before trying anything.

Good luck with it, hope it gets resolved ASAP,
rico

#5
Hi Caroline,

It's hard to know what to do when you've got a choice between vertigo or your PD symptoms getting worse, is there no alternative to the tablets you've been given?

I was diagnosed with Meniere's disease about 15yrs ago which is like vertigo/tinnitus, I'm not convinced I ever had it though, it was probably another early sign of PD, I'd be interested how many other PWP suffer from Vertigo or similar.

I Hope things improve soon for you Caroline, take care.

Gill.x

#6
It is a dilema Caroline. I too was diagnosed with vertigo & prescribed Stemetil(prochlorperazie). Personally I think that in my case ithe vertigo was a symptom of subsequently diagnosed PD.
Prochlorperazine works by blocking dopamie receptors, not something PwP desire. I think that both your GP & PB have given good advice. It won't do you any harm & will give you the opportunity to see if the benefits of the anti-vertigo drug outweigh any possible increase in PD symptoms. There may not be any. I hope so
You can get wrist bands which have a button in each from chemists (I forget what they are called). You position the button so that it presses on the inside of your wrists. I found these worked well
take care
(I can just imagine you requesting these bands using my description! Sorry. I will try to track down their name

#7
acupressure bands

#8
Sea bands for travel sickeness and morning sickness. They operate by using acupressure ( AB ),

Sea band ltd.

Advantage: they have no side effects. Now doesn't that sound good?

mrs.t.

#9
Thank you all, I have spoken to my PD nurse who has told me not to take the vertigo meds.

She has said I can take an alternative (Serc 16) and i might give the acupressure bands a go as you say 'no side effects'

Caroline

#10
Hiya caroline

Good news and hope this helps you. Let us know.
love pb x

#11
Hi Caroline,
Glad you have had helpful suggestions for your vertigo. Hope they work. You wondered (or someone did) how many PWP had problem with vertigo. About 2 1/2 years before PD diagnosis I started having semiannual bouts with vertigo. My GP (general practitioner in USA) said I had water in ear caused by sinus problem. Gave me antibiotic that cleared it up. Am 47 hrs old and never had allergies or sinus problems before. Over time have realized that my constantly clogged right nasal passage and occasional vertigo are due to PD. Now I try to avoid the antibiotics when vertigo bout is on milder side. Will have to try suggestions given to you. Would bet quite a few PWP have developed sinus problems and just chalked it up to allergies instead of PD. Ear,Nose, Throat doctor did scope and said I had excessive mucus on right side, but cause unknown. He may not know, but I do,... it's the Parky flu.

Have been lurking a few weeks reading, but this is first post here. Thanks for all the helpful advise and camaraderie found here. Best wishes to all, Lin2